A new approximate mathematical model for global convergence for a coefficient inverse problem with backscattering data
Journal article, 2012

An approximately globally convergent numerical method for a 3d coefficient inverse problem for a hyperbolic equation with backscattering data is presented. A new approximate mathematical model is presented as well. An approximation is used only on the first iteration and amounts to the truncation of a certain asymptotic series. A significantly new element of the convergence analysis is that the so-called "tail functions" are estimated. Numerical results in 2d and 3d cases are discussed, including the one for a quite heterogeneous medium.

new approximate mathematical


Coefficient inverse problems

approximate global convergence


Larisa Beilina

Chalmers, Mathematical Sciences, Mathematics

University of Gothenburg

M. V. Klibanov

The University of North Carolina at Charlotte

Journal of Inverse and Ill-Posed Problems

0928-0219 (ISSN) 1569-3945 (eISSN)

Vol. 20 4 513-565

Subject Categories




More information